Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Oral antibiotics and ani pruritus

12/01/2006

Question:

In using tetracycline (Doxycycline) periodically, 50-100mg every few days, for Rosacea, I have developed a bad case of "Ani Puritus." Once I stop the medication and get it under control, can I use it just once in awhile? Or is there any tetracycline that wouldn`t cause that?

None of the topical antibiotics for Rosacea work well for me and oral antibiotics is the only thing that helps it. Thanks

Answer:

It is hard to establish a direct relationship between intake of a particular medication and pruritus ani. Intake of oral antibiotics should always be under the supervision of a physician and a patient can not really make his/her own decision to take it less or more than what was prescribed. A visit to the dermatologist to check whether there are other causes of the pruritus (ex. a fungal infection) should be done.

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Elma D Baron, MD Elma D Baron, MD
Associate Professor of Dermatology
Director, Skin Study Center
School of Medicine
Case Western Reserve University